Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 8, 2024, 3:37 AM CDT for Boone County, Missouri. It took effect at Jul 8, 2024, 6:49 AM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 3:37 AM CDT (08:37 UTC)
- In effect from
- Jul 8, 2024, 6:49 AM CDT
- Expired
- Jul 8, 2024, 11:31 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hinkson Creek at Columbia (TGRM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
550
WGUS43 KLSX 080837
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
337 AM CDT Mon Jul 8 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC019-092045-
/O.NEW.KLSX.FL.W.0124.240708T1400Z-240710T0000Z/
/TGRM7.1.ER.240708T1400Z.240708T1600Z.240708T1753Z.NO/
337 AM CDT Mon Jul 8 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Hinkson Creek at Columbia.
* WHEN...From this morning to tomorrow evening.
* IMPACTS...At 17.7 feet, Height of the football practice field,
protected by a levee to about 25.5 feet.
* ADDITIONAL DETAILS...
- At 3:00 AM CDT Monday the stage was 5.6 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 16.9 feet late this morning.
It will then fall below flood stage this afternoon.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Hinkson Creek
Columbia 15.0 5.6 11.6 5.1 MSG MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
Byrd2 follow-up statements
939
WGUS83 KLSX 081122
FLSLSX
Flood Statement
National Weather Service St Louis MO
622 AM CDT Mon Jul 8 2024
...The Flood Warning continues for the following rivers in
Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC019-092115-
/O.EXT.KLSX.FL.W.0124.240708T1149Z-240709T2102Z/
/TGRM7.1.ER.240708T1149Z.240708T1300Z.240708T1502Z.NO/
622 AM CDT Mon Jul 8 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Hinkson Creek at Columbia.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 17.7 feet, Height of the football practice field,
protected by a levee to about 25.5 feet.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Monday the stage was 13.1 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 17.6 feet this morning. It will
then fall below flood stage late this morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Hinkson Creek
Columbia 15.0 13.1 5.1 4.4 4.2 MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
Byrd395
WGUS83 KLSX 081631
FLSLSX
Flood Statement
National Weather Service St Louis MO
1131 AM CDT Mon Jul 8 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC019-081745-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-240708T1631Z/
/TGRM7.1.ER.240708T1221Z.240708T1300Z.240708T1315Z.NO/
1131 AM CDT Mon Jul 8 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Hinkson Creek at Columbia.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Monday the stage was 9.4 feet.
- Forecast...The river is expected to fall to 4.1 feet late
Thursday morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Hinkson Creek
Columbia 15.0 9.4 4.9 4.4 4.2 MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
JajaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 10:50 PM CDT, 4 hours 47 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday.
- An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon.
- The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns.
Area forecast discussion, Jul 7, 10:50 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1050 PM CDT Sun Jul 7 2024 .UPDATE... Issued at 840 PM CDT Sun Jul 7 2024 The threat for strong thunderstorms this afternoon has largely ended as outflow has raced well out ahead of the thunderstorms, and even the newer updrafts are starting off elevated and behind the gust front. That gust front is moving through the St Louis area as of 830PM. We still expect some showers and thunderstorms overnight as the low level jet picks up, but coverage is expected to decrease over the next few hours and may be relatively sparse overnight as well. There should be a lull Monday morning before renewed thunderstorms develop Monday afternoon, this time more likely in the central and southeast portions of the forecast area. We've made some updates to try to show the hourly progression of precipitation chances, but we really can't rule out some activity showing up on our radar anytime during the next 48-60 hours or so. The best threat window for strong to severe storms (marginal risk) is Monday afternoon, and the best threat for flooding (slight risk) is on Tuesday. Kimble && .KEY MESSAGES... - Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday. - An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon. - The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns. && .SHORT TERM... (Through Monday Afternoon) Issued at 238 PM CDT Sun Jul 7 2024 A series of vort maxes across western MO along with a weak boundary in western MO have already lead to the development of showers and thunderstorms from northeast through west-central MO this afternoon. There is some pretty decent instability ahead of the storms into northeast MO and this along with effective shear of 25-30 kts could result in a few strong to severe storms into early evening with one inch hail and damaging winds the main threat. Otherwise these vorticity maxima along with an increasing southwesterly LLJ and the advancing boundary should lead to scattered to numerous showers and storms impacting primarily northeast and central MO and west-central IL tonight. The upstream longwave trof is forecast to steadily deepen and progress eastward on Monday with additional disturbances in the flow aloft and the aforementioned boundary providing the impetus for scattered to numerous showers and thunderstorms. The exact convective trends are a bit unclear but there should be some combination of ongoing activity in the morning and then newer development across east-central and southeast MO and southern IL in the afternoon where the best instability will reside. Isolated strong to severe storms would be possible with the afternoon storms and this has been supported by a few of the CAMS. Glass && .LONG TERM... (Monday Night through Next Sunday) Issued at 238 PM CDT Sun Jul 7 2024 The latest guidance shows the southern portion of the progressive upper trof will have a greater interaction with TC Beryl and will be deeper, leading to a more northward track following the recurvature. The latest NHC forecast along with latest superensemble track guidance suggests the center of the remnant circulation will track across southeast MO and southern IL Tuesday and Tuesday night. Rain will spread into southeast MO and southern IL late Monday night associated with the initial surge of mid-high level moisture and the interaction with an ULJ to the north. Present indications are a band of locally heavy rain, 2-4 inches, will accompany the remnants of Beryl as it tracks through the CWA. At this time and given the current track, it appears this band will be centered through southeast and east-central MO and southwest IL. If there is favorable overlap where we saw heavy rain in early July across eastern MO and southwest IL where soil moisture is high, then there could be some flash flood concerns. The additional rainfall will certainly add to the mainstem river flooding and potentially produce river flooding in smaller basins south of St. Louis. Depending on the exact low track and timing, there could be tornado threat across parts of southeast MO and southern IL closer to the low but this is highly conditional on the low track. After the remnant low exits to the east-northeast on Wednesday it appears that all-in-all we should see a tranquil period. We might see an isolated diurnal thunderstorm across parts of the area on Thursday afternoon, but it looks predominately dry heading late week into next weekend. Temperatures on Tuesday will be well below normal due to clouds and rain, but rising heights late week into the weekend signal a return to more summer-like heat with highs in the 90s. Glass && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1046 PM CDT Sun Jul 7 2024 For the rest of the night we'll see light winds and abundant mid cloud cover. A few showers and storms are possible overnight as the low level jet tries to bring in more moisture, but coverage is expected to be relatively low and confidence in this affecting any TAF location is low. There will be a clear lull in activity Monday morning before additional development occurs in the afternoon with a greater chance of impacting the St Louis metro where VCTS continues to be included for this possibility. This threat wanes in the evening. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 8:45 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 845 PM CDT Sun Jul 7 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 845 PM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible overnight, but the risk for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected again on Monday, with a low chance for severe thunderstorms Monday afternoon and evening. Damaging winds will be the primary threat. Locally heavy rain associated with the remnants of Tropical Cyclone Beryl will impact parts of the area Tuesday and Tuesday Night, which could pose flash flood concerns across parts of southeast and east- central Missouri and southwest Illinois. There is a chance of thunderstorms on Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 48 min |
| Jul 8, 1:28 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 3 hr |
| Jul 8, 2:37 AM CDT | Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 16 more | 48 hr |
| Jul 8, 3:23 AM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| Jul 8, 4:13 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 4 hr |
| Jul 8, 4:43 AM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Warren | 3 hr |
| Jul 8, 9:58 AM CDT | River Flood Warning | LSX | Reynolds | 48 hr |
| Jul 8, 1:03 PM CDT | Areal Flood Advisory | LSX | Reynolds | 3 hr |
| Jul 8, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 14 min |
| Jul 8, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 24 min |
| Jul 8, 4:08 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles | 42 min |
| Jul 8, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 30 min |
| Jul 8, 4:50 PM CDT | Flash Flood Warning | LSX | Franklin | 3 hr |
| Jul 8, 4:56 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 3 hr |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 28 min |
| Jul 8, 5:19 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis | 3 hr |
| Jul 8, 5:48 PM CDT | Areal Flood Advisory | LSX | Crawford | 3 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.